MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL VENOUS PEDIATRIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA SRL VENOUS PEDIATRIC CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number V132-14
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
Sorin group italia has received a report that the tip of the venous pediatric cannula was found cracked during the procedure.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Patient information were not provided.Sorin group italia manufactures venous pediatric cannula.The incident occurred in (b)(6).At the submission of the case, the customer has provided a picture of the cracked cannula.The involved device has been requested for return to sorin group italia for investigation.Through follow up with the customer livanova learned that cannulae cracked before being suture.After venous cannulae has been put in superior vena cava, surgeon continued to setup venous cannulae for inferior vena cava, the team saw that venous pressure had been dropped and found out cannulae cracked, surgeon changed another cannulae and continued the case.Surgeon also claim to me that he had problem with silicone tube of cannulae before, the tube had been broken when connect with tubing.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Not yet received.
 
Additional Manufacturer Narrative
Livanova received a report stating that a venous cannula was found cracked during the procedure.No patient/user affected.A photo was provided as evidence of the defect showing a longitudinal fracture of the tip.Through follow-up communication with the customer, livanova learned that the cannula was found cracked before being sutured.The unit was requested and not returned to the manufacturing site.The dhr review confirmed the device was released conforming to product specifications.The affected catalogue item is distributed worldwide.A review of livanova complaint databased did not identify any other similar event related to the complained item code excluding any systematic quality deviation.The reported case can be considered isolated and it is unlikely related to a manufacturing issue.The most probable root cause was a mechanical stress occurred during transportation to customer site after the release of the product.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
VENOUS PEDIATRIC CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key15173887
Report Number9680841-2022-00034
Device Sequence Number6322232
Product Code DWF
UDI-Device Identifier08033178004541
UDI-Public(01)08033178004541(17)250117(10)2201180092(11)220118(240)V132-14
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K890980
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Model NumberV132-14
Device Catalogue NumberV132-14
Device Lot Number2201180092
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer12/18/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown